Jump to content
Important Survey - Please Participate ×

Hello


[Ma...]

Recommended Posts

Hi all,

 

I've been on Klonopin for 6 months now, 1 mg daily, for the treatment of tinnitus and the related annoyance.  I had a mental breakdown over the ringing late last year and my APRN found research that Klonopin specifically can reduce tinnitus annoyance.

 

It worked great and I have had no side effects.  However, I began to grow concerned about being on a benzo for so long and that the longer I stay on, the worse potential withdrawal could be.  I've read so many horror stories about people suffering a lifetime of symptoms from just a few months of a benzo.  I'm so scared I'm crying.  My worst nightmare is having even worse tinnitus that won't return to my baseline, after dropping the benzo.  My main goal is to figure out whether I should wait to withdraw, or whether I should period.

Link to comment
Share on other sites

Hi MagicalMango :hug: and Welcome to Benzobuddies

 

We are glad you found us.  I am sorry about the tinnitus, I had this temporarily in withdrawal, I know how awful it can be.  Take your time have a look around before making a decision. Try not to worry, some people withdraw with few symptoms,  it's possible that you could be one of them.  You will find some valuable support and info on the forum,  please feel free to browse the boards and post questions to any of the dedicated threads.

 

In general it’s advised to cut your daily dose by between 5% and 10% every 10 - 14 days.  This is depending on how you feel.  If symptoms get too much then you might decide to cut less,  the goal is to remain as functional as possible whilst moving forwards.    Check out the Ashton Manual, It’s great for understanding the effect benzodiazepines have on our body.  It also provides tapering and withdrawal information. 

 

You might wish to post to the this support group, 

 

Klonopin Klub  members will be happy to share their experience and offer advice. 

 

I'll leave you a few links:

 

The Ashton Manual.

Planning Your Withdrawal (TaperPlans)

 

If you would like to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Hi all,

 

I've been on Klonopin for 6 months now, 1 mg daily, for the treatment of tinnitus and the related annoyance.  I had a mental breakdown over the ringing late last year and my APRN found research that Klonopin specifically can reduce tinnitus annoyance.

 

It worked great and I have had no side effects.  However, I began to grow concerned about being on a benzo for so long and that the longer I stay on, the worse potential withdrawal could be.  I've read so many horror stories about people suffering a lifetime of symptoms from just a few months of a benzo.  I'm so scared I'm crying.  My worst nightmare is having even worse tinnitus that won't return to my baseline, after dropping the benzo.  My main goal is to figure out whether I should wait to withdraw, or whether I should period.

Welcome to BenzoBuddies MagicalMango!

Please do not assume that all stories about withdrawal are horror stories. According to benzodiazepine experts such as Dr. Heather Ashton, only 10-15 percent of people develop long lasting withdrawal symptoms and even those who do continue to improve slowly, over time. So the chances are really not that high that your withdrawal will be problematic or that you develop lingering symptoms after withdrawal. I personally know two people who had no problems to withdraw from clonazepam and had no or just very little withdrawal symptoms. One is a lady in her early 80s, took 0.5 mg clonazepam for about 4 years for restless leg syndrome, withdraw from it in 3 months and had no withdrawal symptoms she felt important to mention. Another person in his mid 20s was taking very high dose of clonazepam on and off for 6-8 months and managed to stop abruptly (which is highly not recommended) and only experienced some minor symptoms for about 2-4 weeks after stopping, no lingering symptoms afterward. So not all stories are horror stories. You only have been on your clonazepam for 6 months, which is not excessively long and now you are planning your taper which is a smart decision. For now you could aim for reducing your dosage to a level when it is still effectively helps your tinnitus and you do not experience withdrawal symptoms. Then reevaluate whether to continue your taper or wait. Overall, benzodiazepines are not very reliable for long term use because it causes dependence/tolerance/interdose withdrawal symptoms and you may end up needing to increase your dose or need to switch to another one or add other medication to balance your symptoms. It is a tough decision you are facing with and just take your time to sort out the information you get from BenzoBuddies. Evaluate your risks and benefits of using your medication. Good, reliable information is key to make an educated decision about how to move forward. Please read about What's happening inside your brain due to the use of benzodiazepines and also read about what benzodiazepine tolerance means Reaching Tolerance Info what to expect might happen in the long run. Glad you joined BenzoBuddies and I hope you find all the support and information you need to move forward to make a decision.

Link to comment
Share on other sites

Have no fear! Benzo Buddies are here!

 

First, pat yourself on the back for being ahead of the curve and considering cutting it out of your life before problems rise.

 

The upside of people sharing is some people will derive hope. The downside, is we panic about the horror stories. Dont focus on the worst, rather, i believe you should ask yourself, if the worst were to happen, how well aligned are you to endure? Meaning, i would think working from home would be easier to endure than having to commute to the office. Do you have enough savings to pay bills if things were to get really dark and challenging? i think most people have a buffer somewhere, whether its work from home, or a nice fiscal savings net, there is usually something but try not to put so much focus into that.

 

you DONT have to be on this forever. There are plenty of success stories of people who went through hell and are much better now that they are on the other side of it. Removing benzos are easier for some than others so dont automatically put yourself into the worst category.

 

for me, i am terrified but i am somewhat aligned. I have a small savings to cover bills for 6 months, if i am bed bound, i have somewhere to go rent free, i re-engaged my therapist who is a substance use specialist, and i frequently come on here to contribute and reread the success stories to keep my emotions propped up and positive.

 

Margrita provided the link for the taper. that is incredibly important to read in order to help minimize side effects.

 

dont be scared. you will be ok and the people here will help you

Link to comment
Share on other sites

Hi magical,

 

Welcome to BB.  You’re here 🙂.

 

Focus on the most likely outcome.  You can taper and feel really ok.  Many and most do. 

 

I tapered after 9 years of use at .5 mg every day.  I did this in 3 months with no problems.  I think I felt sick one day, had anxiety one night.  That’s all.  It was very easy. 

 

Unfortunately, it was so easy I was deceived.  I took it again 6 years later same dose.  This taper is taking longer.  But truly, it hasn’t been so hard.  I’ve hit two walls with symptoms.  Both times I had tapered too much.  I levelled out, and am almost complete my taper.  I’ve learned my lesson, though.  No more benzos for me ever again.

 

Yes, symptoms you previously had may return.  There are other ways to manage them.  You can begin to look into those ways now.  Think of naturopathic doctors.  Be open to other ways.  Because benzos eventually do create dependency, your dose will stop working and you’ll have to increase it.  There’s only so far you can go with that plan.  You need to have an alternative to benzos.

 

I’m certain you can taper from them, if that’s your choice.

 

 

Link to comment
Share on other sites

Thank you for the welcome everyone, it's made me feel much better.  I'm going to talk to my APRN next week about planning a taper, even if it's sometime in a few months.  This probably isn't the ideal time to start a taper with everything being so... virus-y.  I luckily have not had a desire to increase the dose, and certainly won't.  She's never done wrong by me and hoping we can figure out the best course of action.  Thank you again everyone, it's helped me feel much better about this prospect.
Link to comment
Share on other sites

×
×
  • Create New...